Mucinex DM Reaction

Discussion in 'Fibromyalgia Main Forum' started by TerryS, Mar 18, 2007.

  1. TerryS

    TerryS Member

    I took Mucinex D for a week recently while I had bronchitis. Oh my gosh, it really helped the mucus, but it messed up my head really bad!!! I could hardly function.

    Does everybody else have this reaction?

    (Originally, I had posted that it was Mucinex D...just realized it was Mucinex DM - the one that is an expectorant and cough suppressant).

    TerryS
    [This Message was Edited on 03/18/2007]
  2. greatgran

    greatgran Member

    I seem to have side effects to every thing I take..It probably was the decongestant in the Mucinex that did it..

    In what way did it mess up your head?

    Even antihistimine don't agree with me..I was trying Flonase for allergies/sinus and it made me so anxious and so do the decongestants..

    Sorry, you had the problem but how are you feeling now?
    greatgran
  3. TerryS

    TerryS Member

    Well, antihistamines really mess with me, but I've never had a decongestant do that...but doesn't mean that wasn't the problem. It caused me to feel extremely HIGH, like you might feel after taking a pain pill or something. I was totally unable to function above the most minimal level.

    Now I'm back to my normal poopy self. My head stays foggy and dizzy/vertigo. I have an inner ear disease, so that's probaby why I'm so dizzy all the time. I had to quit driving except to go the grocery store or my doc's office which are only 1-1/2 miles from my home. I run out of energy a few hours after waking up each day. I have an autoimmune liver disease, too, so it's my theory that my fatigue and weakness come from that...but my docs just blow me off when I mention it. They'd rather just say I have CFS...I wouldn't really care except my LTD company is going to cut me off after 24 months if my diagnosis is FM and/or CFS.

    Sorry, I'm rambling again!

    TerryS
  4. StephieBee

    StephieBee New Member

    Sorry I had to change my post...

    Did you take the Mucinex D or the DM..cuz the DM has dextromethorphan which is being studied for pain relief and for boosting the effectivness of medication. That could have caused the feeling you are talking about maybe?

    Just a thought

  5. TerryS

    TerryS Member

    YES! It was the Mucinex DM!!!

    TerryS
  6. StephieBee

    StephieBee New Member

    And I went thru deleting a whole post cuz I noticed that you DIDNT type DM the first time around....for once the fibrofog is working with me! LOL!!

    This is too funny..Sorry im lauging at myself.

    But Im betting anything that its the dextromethorphan that was interacting with your medication. Are you on any pain meds?? Dex. is used sometimes to boost the effectiveness of pain meds..so you may have done it without knowing. It may have done the same to other medications you are taking also.
    [This Message was Edited on 03/18/2007]
  7. TerryS

    TerryS Member

    The only other drug I was on at the time was Lyrica 100 mg per day. Of course, the Lyrica really messes with me, too, and between the two of them I had one h**l of a week!!! But it was quite necessary as my bronchitis was severe and was afraid it was going to turn into pneumonia (which I went through a year ago and didn't want to play around with the bronchitis this time).

    I don't know if you had seen my posts about going to DisneyWorld, but I went about a month ago. My family and friends pushed me around in a wheelchair the whole time and, all things considered., we had a great time. It was very, very cold and windy, however, the first day we were there, and not much better the second day. We were bundled up best we could be...and I even bought a knit cap and gloves, but I'm afraid the cold and especially the wind got to me and made me ill...that's how I got the bronchitis.

    Anyhow, sorry for rambling. Thanks for the info. on DM. I'll make sure I check labels from now on before I take anything like that. I guess the DM is the cough suppressant part??? I was just trying not to cough all night and keep my hubby up, but as it turned out I ended up sleeping in the guest room anyhow!

    Thanks, again,
    TerryS
  8. StephieBee

    StephieBee New Member

    Yes the DXM is the cough suppressant and
    Yes...I do remember the Lyrica stories...I had quite a few myself not too long ago..not sure if you remember them.

    But I had to go off of it. I would guess that it was just enhancing the side effects that you get from the Lyrica. I know we both felt similar side effects...like drunken / drugged.

    I hope you are feeling better though!

    take care,
    Steph